Hail, Renville
- When
- April 6, 2:29 PM CST
- Where
- Renville County, 5 mi NW of Renville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.850, -95.283
13 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 6, 9:37 AM CST, 4 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1037 AM CDT THU APR 6 2006 .UPDATE... BEST LAYER WARM ADVECTION/ELEVATED INSTABILITY FOCUSED JUST OUR WEST THIS MORNING. SOME OF THE SD CONVECTION DEVELOPING SLIGHTLY INTO FAR WESTERN MN. THIS TREND GENERALLY CONTINUING EARLY THIS AFTERNOON. THEN 850 MB THETA E ADVECTION DOES DEVELOP FARTHER EAST ACROSS SOUTHERN MN LATER AFTERNOON AND EVENING...FOR INCREASING POPS. 12Z MODEL RUNS DEVELOP A SHARP GRADIENT IN QG FORCING ACROSS SOUTH CENTRAL MN. CURRENT HIGH POPS LOOK GOOD FOR THIS SCENARIO. && .PREV DISCUSSION... /ISSUED 347 AM CDT THU APR 6 2006/ DISCUSSION... THE LATEST NAM AND GFS MODELS AGREE THAT THE MAIN STORM THREAT WILL REMAIN SOUTH OF OUR COUNTY WARNING AREA TODAY AND TONIGHT. THE UPPER JET SUPPORT AND FORECAST TROP LOWERING IS EXPECTED TO REMAIN TO OUR SOUTH WHILE DRY EAST LOW LEVEL FLOW GRADUALLY BECOMES NORTHEAST THEN NORTH. ISENTROPIC LIFT AND THE BEST INSTABILITY OVER OUR FORECAST AREA IS FORECAST TODAY. THESE FEATURES ARE AHEAD OF THE BEST CHANCE OF RAIN WHICH IS EXPECTED OVER SOUTH CENTRAL MINNESOTA TONIGHT. THIS RAIN IS EXPECTED TO BE CORRELATED WITH MID LEVEL OMEGA AND THE DEFORMATION ON THE NORTHERN EDGE OF THE LOW PRESSURE SYSTEM WHICH WILL BE CROSSING THE CENTRAL PLAINS STATES. NAM DATA ON BUFKIT SHOWS STRONG DRYING ACROSS THE AREA STARING EARLY FRIDAY. PLEASANT...BUT COOL WEATHER...IS INDICATED FRIDAY NIGHT THROUGH SATURDAY NIGHT WITH THE PASSAGE OF A SURFACE HIGH PRESSURE RIDGE. LONGER TERM...SUNDAY THROUGH WEDNESDAY NIGHT LONG RANGE MODELS CONTINUE TO SHOW A PROGRESSIVE WEATHER PATTERN DURING THE PERIOD. UPPER HIGH PRESSURE RIDGE OVER THE CENTER OF THE NATION AT THE START OF PERIOD WILL PROVIDE DRY AND MILD WEATHER CONDITIONS INTO MONDAY...THEN THE PATTERN TRANSCEND TO MORE WESTERLY AIRFLOW AS LONGWAVE TROUGH OVER THE PACIFIC COAST SHIFTS EAST OVER THE WESTERN THIRD OF THE NATION. MINOR SHORTWAVE TROUGHS ALONG WITH WEAK ISENTROPIC LIFT AHEAD OF THESE TROUGHS SHOULD HELP SET OFF SCATTERED SHOWERS AND THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY OVER THE UPPER MIDWEST. MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 100 PM CDT THU APR 6 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 071100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 100 PM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...REST OF TODAY AND TONIGHT THERE IS CHANCE OF THUNDERSTORMS OVER PORTIONS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA THIS AFTERNOON AND EVENING. THIS THREAT IS ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY FROM GRANITE FALLS TO MANKATO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LOW PRESSURE SYSTEM IS FORECAST TO MOVE FROM THE CENTRAL PLAINS STATES MONDAY NIGHT ACROSS MINNESOTA TUESDAY THROUGH EARLY WEDNESDAY. THUNDERSTORMS WITH STRONG WINDS...HAIL AND DANGEROUS LIGHTNING ARE POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THE REST OF TODAY AND TONIGHT.
The Minneapolis radar (KMPX), 135 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
13 hail. Local standard time, as filed.
Dime size hail occurred at intersection of Highway 5 and 33.
Hail covered the ground.
Dime size hail fell at the intersection of 90th and Penn avenue.
Nickel to quarter size hail fell near the junction of Interstate 35E and Maryland Avenue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500867, 5500954, 5500868, 5500944, 5500945, 5500946, 5500947, 5500948, 5500949, 5500950, 5500951, 5500952, 5500953.